Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 6, 2016, 7:14 PM PDT for Idaho County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 7:14 PM PDT (02:14 UTC)
- Expired
- Aug 6, 2016, 7:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 172 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2814 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS85 KMSO 070214 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 714 PM PDT SAT AUG 6 2016 IDZ006-007-070245- SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID- 714 PM PDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 745 PM PDT... AT 713 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LOWELL...OR 20 MILES EAST OF GRANGEVILLE...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOWELL...NEWSOME AND SYRINGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4589 11563 4595 11584 4618 11574 4612 11547 TIME...MOT...LOC 0213Z 202DEG 18KT 4599 11570 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:51 PM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 1:51 PM PDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
251 PM MDT Sat Aug 6 2016
...Strong storms today and Sunday for western Montana and north-
central Idaho...
.DISCUSSION...Scattered showers and thunderstorms, some strong,
have begun to develop and are moving northeast into western
Montana. 45-55 mph wind gusts have been reported with some of
these storms. We expect thunderstorms to continue to develop and
intensify as they move further into western Montana, including the
Bitterroot/Missoula Valleys, and eventually northwestern Montana
later this evening. Scattered showers and thunderstorms will
linger overnight across northwestern Montana, though they are not
expected to have the same intensities as they are now. Not a lot
of rain will be associated with these storms, with frequent
lightning and gusty winds being the main concerns.
Once this wave of energy pushes east overnight tonight and
tomorrow morning, yet another, stronger shortwave will enter the
region tomorrow afternoon. One difference with this disturbance,
is it will have much more moisture with it. So, brief heavy rain,
along with the frequent lightning and strong gusty winds can be
expected.
Tomorrow evening, as thunderstorms move northeast through
western Montana, they are expected to gain additional moisture
and could pose a problem with areas around Glacier National Park,
such as the Going-to-the-Sun Road, where flash flooding can become
a problem very quickly. Heavy rain rates are anticipated, on the
order of 0.30" or more in 30 minutes or less. As such, we have
issued a flash flood watch for the Going-to-the-Sun Road west of
Logan Pass for Sunday, from 4pm to 8pm MDT Sunday evening. The
main concerns will be rock and debris flowing over the road, if a
thunderstorm moves over that area.
Monday through mid week, an upper level low pressure system will
slowly move across the Northern Rockies. This will bring slightly
below normal temperatures and rain showers, especially to
northwestern Montana. A ridge of high pressure will build over the
region by the end of the week, bringing warmer and drier
conditions back to the Northern Rockies.
&&
.AVIATION...Showers and thunderstorms have begun to develop this
afternoon in north-central Idaho and are moving northeast into
western Montana. These storms have had wind gusts of 40kts, and
are moving northeast toward KMSO. Wind gusts of 40-45kts will be
possible for KMSO between the hours of 06/22Z-07/00Z this
afternoon. KBTM, will also be impacted from now until 07/0600Z
this evening. Similar impacts as to KMSO can be expected for KBTM.
Rain and thunderstorms will weaken as they move further NE closer
to KGPI. Brief gusty winds up to 25-30kts will be possible from
07/01Z-04Z
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning until 9 PM MDT this evening Deerlodge/West
Beaverhead...East Beaverhead.
Flash Flood Watch from Sunday afternoon through Sunday evening
West Glacier Region.
ID...&&In the hours before
Local storm report, Aug 6, 4:35 PM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
535 PM MDT SAT AUG 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 2 SSW FLORENCE 46.60N 114.09W
08/06/2016 E50 MPH RAVALLI MT TRAINED SPOTTER
HAD POWER FLICKER AND FREE STANDING PLANTS
BLOWN OVER. NO OTHER DAMAGE.
&&
NWS MISSOULA MT
IRIS SYSTEMLocal storm report, Aug 6, 4:39 PM PDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
539 PM MDT SAT AUG 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 1 WNW SALMON 45.18N 113.92W
08/06/2016 E50 MPH LEMHI ID TRAINED SPOTTER
SOME TREES DOWN AROUND TOWN, REPORTED BY
LEMHI CO SHERIFF. ONE WAS A LARGE TREE BUT
IT WAS DEEMED UNHEALTHY.
&&
NWS MISSOULA MT
IRIS SYSTEMLocal storm report, Aug 6, 4:45 PM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
545 PM MDT SAT AUG 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST ARLEE 47.16N 114.09W
08/06/2016 E40 MPH LAKE MT PUBLIC
TRASH CANS BLOWN OVER.
&&
LVLocal storm report, Aug 6, 4:47 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
547 PM MDT SAT AUG 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 2 NNE SAINT IGNATIUS 47.34N 114.08W
08/06/2016 E40 MPH LAKE MT PUBLIC
TREES SWAYING UP TO 45 DEGREE ANGLE.
&&
LVLocal storm report, Aug 6, 5:34 PM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
634 PM MDT SAT AUG 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG MISSOULA 46.87N 113.99W
08/06/2016 MISSOULA MT LAW ENFORCEMENT
REPORTS OF NUMEROUS POWER LINES AND TREE
BRANCHES DOWN AROUND TOWN.
&&
NWS MISSOULA MT
IRIS SYSTEMSpecial weather statement, Aug 6, 7:14 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 714 PM PDT SAT AUG 6 2016 IDZ006-007-070245- SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID- 714 PM PDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 745 PM PDT... AT 713 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LOWELL...OR 20 MILES EAST OF GRANGEVILLE...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOWELL...NEWSOME AND SYRINGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4589 11563 4595 11584 4618 11574 4612 11547 TIME...MOT...LOC 0213Z 202DEG 18KT 4599 11570
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:18 PM PDT | Special Weather Statement | MSO | Lincoln | 42 min |
| Aug 7, 1:43 PM PDT | Special Weather Statement | MSO | Lincoln | 92 min |
| Aug 7, 2:46 PM PDT | Special Weather Statement | MSO | Silver Bow | 59 min |
| Aug 7, 2:59 PM PDT | Severe Thunderstorm Warning | MSO | Silver Bow | 46 min |
| Aug 7, 3:43 PM PDT | Special Weather Statement | MSO | Missoula | 32 min |
| Aug 7, 4:13 PM PDT | Special Weather Statement | MSO | Lake | 32 min |
| Aug 7, 4:16 PM PDT | Special Weather Statement | MSO | Missoula | 29 min |
| Aug 7, 10:44 AM PDT | Special Weather Statement | MSO | Lemhi | 31 min |
| Aug 7, 12:30 PM PDT | Areal Flood Advisory | MSO | Lemhi | 4 hr |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.